Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Locally noetherian commutative rings


Authors: William Heinzer and Jack Ohm
Journal: Trans. Amer. Math. Soc. 158 (1971), 273-284
MSC: Primary 13.25
DOI: https://doi.org/10.1090/S0002-9947-1971-0280472-2
MathSciNet review: 0280472
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper centers around the theorem that a commutative ring $ R$ is noetherian if every $ {R_P},P$ prime, is noetherian and every finitely generated ideal of $ R$ has only finitely many weak-Bourbaki associated primes. A more precise local version of this theorem is also given, and examples are presented to show that the assumption on the weak-Bourbaki primes cannot be deleted nor replaced by the assumption that Spec $ (R)$ is noetherian. Moreover, an alternative statement of the theorem using a variation of the weak-Bourbaki associated primes is investigated. The proof of the theorem involves a knowledge of the behavior of associated primes of an ideal under quotient ring extension, and the paper concludes with some remarks on this behavior in the more general setting of flat ring extensions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13.25

Retrieve articles in all journals with MSC: 13.25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0280472-2
Keywords: Associated prime ideal, locally noetherian ring, noetherian spectrum, flat ring extension
Article copyright: © Copyright 1971 American Mathematical Society